Forum Index » Food, Hydration, and Nutrition » Beware Vitamin I


Display Avatars Sort By:
Vick Hines
(vickrhines) - F

Locale: Central Texas
Beware Vitamin I on 08/18/2008 18:49:49 MDT Print View

FYI: Hiking the AT, I was taking Ibuprofen and other nonsteroidal anti-inflamatories (NSAs) in rotation for knee pain. Through a comedy of errors, I was forced to stop taking all NSAs. Within 3-4 weeks I had no significant joint pain. Occasionally, I took Tylenol after a particularly long day. When I told an orthopedic surgeon about this, he said that the NSAs interfered with healing. Taking them provides temporary relief from unusual pain and swelling, but does not help in the long run.

Seems as if hikers' heavy reliance on Vitamin I is misplaced. Be advised.

victoria maki
(clt1953) - F

Locale: northern minnesota
re: vitamin l and knee pain on 08/18/2008 19:54:06 MDT Print View

vick. may i ask, what is your problem with your knee? i've had to get cortisone injections 2 weeks before a hike and take 4 aleve along with 6 extra strength Tylenol starting 3 days before and during my hike. i've started pharmaceutical grade fish oil hoping it will help. sure would like to get off all meds. had orthoscopy done in oct. but not much found(a little arthritis and embryonic tissue) i found a link on the internet about plica syndrome, but doctor refuses to think that may be the problem. my symptoms are exactly the same as article.

Edited by clt1953 on 08/19/2008 04:44:18 MDT.